A regularised Dean-Kawasaki model: derivation and analysis

Research output: Contribution to journalArticlepeer-review

12 Citations (SciVal)
67 Downloads (Pure)


The Dean–Kawasaki model consists of a nonlinear stochastic partial differential equation featuring a conservative, multiplicative, stochastic term with non-Lipschitz coefficient, driven by space-time white noise; this equation describes the evolution of the density function for a system of finitely many particles governed by Langevin dynamics. Well-posedness for the Dean–Kawasaki model is open except for specific diffusive cases, corresponding to overdamped Langevin dynamics. It was recently shown by Lehmann, Konarovskyi, and von Renesse that no regular (nonatomic) solutions exist. We derive and analyze a suitably regularized Dean–Kawasaki model of wave equation type driven by colored noise, corresponding to second-order Langevin dynamics, in one space dimension. The regularization can be interpreted as considering particles of finite size rather than describing them by atomic measures. We establish existence and uniqueness of a solution. Specifically, we prove a high-probability result for the existence and uniqueness of mild solutions to this regularized Dean–Kawasaki model.

Original languageEnglish
Pages (from-to)1137-1187
Number of pages51
JournalSiam Journal on Mathematical Analysis
Issue number2
Publication statusPublished - 9 Apr 2019


  • Dean–Kawasaki model
  • Langevin dynamics
  • Mild solutions
  • Spatial regularization of space-time white noise
  • Stochastic wave equation

ASJC Scopus subject areas

  • Analysis
  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'A regularised Dean-Kawasaki model: derivation and analysis'. Together they form a unique fingerprint.

Cite this